Lakkis, Omar and Pryer, Tristan (2011) A finite element method for second order nonvariational elliptic problems. SIAM Journal on Scientific Computing, 33 (2). pp. 786-801. ISSN 1095-7197. (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided)
We propose a numerical method to approximate the solution of second order elliptic problems in nonvariational form. The method is of Galerkin type using conforming finite elements and applied directly to the nonvariational (nondivergence) form of a second order linear elliptic problem. The key tools are an appropriate concept of “finite element Hessian” and a Schur complement approach to solving the resulting linear algebra problem. The method is illustrated with computational experiments on three linear and one quasi-linear PDE, all in nonvariational form.
|Subjects:||Q Science > QA Mathematics (inc Computing science) > QA297 Numerical analysis|
|Divisions:||Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science > Applied Mathematics|
|Depositing User:||T.M. Pryer|
|Date Deposited:||08 Oct 2012 09:52|
|Last Modified:||30 Jan 2013 10:06|
|Resource URI:||https://kar.kent.ac.uk/id/eprint/31256 (The current URI for this page, for reference purposes)|